my vegetarian girlfriend has thinning hair and low energy...

My girlfriend is 30 years old, 5'5'', average weight and was raised a vegetarian. She does yoga and occasionally jogs but avoids weighted exercises due to a shoulder injury. She gets anywhere between 7 - 9 hours of sleep per night and her diet is low in dairy and sugar.

She had PCOS + ovarian cysts early high school and was put on birth control at that time which successfully eliminated the symptoms and did not have her period while on birth control. She got off the birth control in December 2015 and now experiences very painful periods each month. She also has issues with thinning hair, losing hair and lacks energy.

I have a hunch that her symptoms are related somehow, what do you think? A Bulletproof diet would be tough for her since she is vegetarian. She has ordered the WellnessFX Women's Health package and will be completing that test soon.

Any advice is appreciated, thanks!

Comments

  • I'll add that she has been diagnosed with IBS in the past and suspects what she is currently experiencing might be autoimmune related.

  • dazdaz today is a good day ✭✭✭
    edited October 2016

    does the WellnessFX Women's Health package tests include Thyroid blood tests...
    Your girlfriend sounds hypothyroid.
    @neekolas86

    fake it till you make it

  • If I had to guess I would say her gut is in dysbiosis with the possibility of leaky gut. IBS is such a BS diagnosis! Being on meds that long can suppress good bacteria and allows pathogens to take over. The body can't detox properly either so the periods are painful as the blood can't flow easily through the tissues. Colonics would help a lot, and possibly doing a gut cleanse that includes antimicrobials (natural of course!!!) and making sure she is taking a good multi-vitamin and omega since she probably isn't able to absorb her nutrients which can cause hair loss, all her other issues, etc.

    I know all of this because of been there too!! Sending good vibes.

  • michelabellemichelabelle
    edited January 2017

    has she had a thyroid panel done recently? hair loss is a classic symptom of low thyroid. TSH alone won't do it.

  • I have always had severe cramping and terrible periods - until very recently. I have been able to get the under control with several major dietary changes and supplements. Severe cramping often has to do with low progesterone, which can begin as an estrogen imbalance and a taxed liver. *Stress can cause congestion of the liver which will lead to slow processing and production of other hormones which result in PCOS symptoms, severe cramps, and low progesterone. If her liver is taxed, then this will use up a lot of her vitamin C intake trying to neutralize toxins, and that vitamin C will be diverted from building cells - thus, the thinning hair. These are the steps that have made a huge difference in my cycle:
    1. Cut out grains, soy, and conventional dairy entirely.
    2. Eat 3 cups of raw leafy greens a day. *The calcium will help a lot.
    3. Increase green oils (avocado & olive)
    4. Consider supplementing with Calcium D Glucarate and/or progesterone, and several grams of Vitamin C per day.
    5. Get stress (cortisol production) under control.
    6. STOP taking pain relievers for cramps. Tylenol congests the liver, only making it worse the next cycle. Advil/ibuprofen will irritate her stomach lining, and if she has IBS, she already will struggle.
    7. Replace alcoholic beverages with sparkling water and balsamic vinegar or a few splashes of herbal bitters.

    I should add that since making these changes myself, my hair has grown thicker and faster than it ever has before.
    These are all steps that should be compatible with a vegetarian diet. Cutting out grains is tough, but try replacing them with starchy vegetables like squash, beets, carrots, and sweet potato.

    The first day of my cycle I still experience cramping, but a good nap and hot ginger tea is sufficient to get me back on my feet. I hope this helps. Good luck!

Sign In or Register to comment.